[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
[IP] developing sensitivity to insulin?
Any ideas? I have sent some recent messages about itchy, irritated
sites. Not the tape. But I tried changing preps, tapes, technique --
no difference. I tried changing from humalog to novolog -- no
difference. I used 2 very old silhouette sets that didn't seem to
cause the problem, so I was speculating it might be a change in the
cannula causing it, but I would think if there had been such a change,
others would have noticed it? (Summer was the only one that answered
that post, but I think I had probably received my first problem lot
before Summer started pumping). I tried other lot numbers of comforts
-- no difference. Usually the problem has been intermittent, and more
annoying than painful, but on a few sets it has become intolerable
quite quickly. I can usually get about a day and a half out of a new
site before it gets bad, but a few have been a matter of hours.
Times I have left the itchy (comfort) site in, I have gotten a bruise
that centers around the place the insulin would have come out of the
cannula. This is one of the things that makes me worry it is the
insulin. Anyone know? Sometimes it seems that I have more trouble
when I take larger amounts of insulin. And with the ultraflex I am
currently wearing, particularly, the problem seems to be more
pronounced after a bolus. (It sometimes seemed this way with the
comforts, but usually not).
So far, I have had suggestions for trying different sets (not
successful so far), one clinical nurse suggest taking an antihistamine,
and another suggest putting a thin layer of hydrocortisone cream over
the site before I insert. I have been trying to get some samples of
Rapids sets to try (in case it is the cannula), but have not yet
succeeded in getting any.
Suggestions, information, and referrals welcomed. :-)
for HELP or to subscribe/unsubscribe, contact: